MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 16X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 16X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number INCORRECT ENTRY
Medical Device Problem Codes Defective Component (2292); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
Material #305197.Batch # 4159416.Verbatim: we have been seeing a lot of coring happening in our vials as we are making ivs.So, we wanted to check in to see if there is a problem reported with the needles recently.Or possibly a new process of them being made which has made them duller.We use the bd precisionglide 16gx1" tw (1.6mm x 25mm).The lot number of the current batch of needles is 4159416 and the expiration of 7-31-2029.There is a list of a sample of our vials that we have cored lately down below.I understand that coring is bound to happen, but it seems like it has been happening a lot more recently.I've worked here for almost eight years and very rarely have seen vials core.Customer response on 13jan.Sorry for the extended time frame on a reply.I cannot nail down the exact dates because it happens all the time now.  i've noticed it more often in the past 6 months or so.  the issue didn't hurt the patient that we know of because we caught it.  what i am afraid of is we miss one and it does affect our patients.  we are very careful with paying attention to coring but if it is sticking to a port or something of that nature we might miss it.  there isn't really a way to provide a total number of occurrences because we have several iv technicians that work with our iv compounding.Today i will count how many occurrences and what specific vials it happens to, so you are able to get a rough estimate for a ten-hour shift.  i will also see if i can get other people today to let me know when and what drug it happens to.  has there been a change in manufacturing in some way?  or a different process in manufacturing the needles?  the current lot that we have is 4212473 with an expiration of 09/30/2029 with a reference number of (b)(4).The type of needle we use is bd precision glide needle 16gx1".  i have been working at this facility for almost 8 years, and this is the first time i have had such a problem with needles.  we use so many of these needles on a daily basis.  thank you for your help and concern in this matter.
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.The actual date of event is unknown.The date received by manufacturer was entered into the date of event field.
 
Additional Manufacturer Narrative
(b)(4) follow up: it was reported there has been a lot of coring.A device history record review was completed by our quality engineer team for provided material number 305197 and lot number 4159416.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect and all quality tests were found to be within specification.As a sample was unavailable for return, a thorough sample investigation could not be completed.Based on the investigation results, an exact cause for this incident could not be identified.Should you again experience any problems with our product we would appreciate the opportunity to conduct a thorough analysis.Further action has not been determined necessary at this time.
 
Event or Problem Description
No additional information received.

Brand Name
NEEDLE 16X1 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21158137
Report Number1911916-2025-00017
Device Sequence Number7655920
Product Code FMI
UDI-Device Identifier30382903051978
UDI-Public(01)30382903051978(11)240607(17)290731(10)4159416
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberINCORRECT ENTRY
Device Lot NumberINCORRECT ENTRY
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2024
Supplement Date Received by Manufacturer01/03/2025
Initial Report FDA Received Date01/15/2025
Supplement Report FDA Received Date01/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown